MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG CARD HOME TEST; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG CARD HOME TEST; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The consumer reported having a severe allergic reaction to foamtech medical nasal swab from binaxnow covid-19 ag home test.The patient reported a very painful reaction upon inserting the swab into their nose.The patient reportedly experienced a tingling feeling that developed into an intense burning sensation in the throat.Intense additionally, the pain caused the patient to heave.The patient reportedly went to the emergency room after completing the test.The patient had no known allergies and did not conduct any allergic testing.The patient reportedly uses a nasal spray daily.Although requested, details of the emergency room visit were not provided.
 
Additional Manufacturer Narrative
This report is being submitted for the initial and investigation completion.Technical services advised the customer to seek medical attention if the allergic reaction proceeds.Technical services emailed the customer the foamtech medical safety data sheet.Technical services provided the customer the detailed methodology for the sterilization processes of the kit swabs.The reported health status is anticipated in nature and severity for binaxnow covid-19 ag card risk documentation.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the updated emergency room information and investigation conclusion.The reported health status is anticipated in nature and severity for binaxnow covid-19 ag card risk documentation.Technical services advised the customer to seek medical attention if the allergic reaction proceeds.Technical services emailed the customer the foamtech medical safety data sheet.Technical services provided the customer the detailed methodology for the sterilization processes of the kit swabs.The current overall incident rate for side effect/reaction to the sample collection for this specific kit lot and swab lot based on the total distributed devices is (b)(4).A supplemental report will be provided if any additional is obtained.The product will continue to be monitored and tracked.
 
Event or Problem Description
The emergency room diagnosed the patient with dyspnea from the test swab.The consumer was treated with an epinephrine injection.

Brand Name
BINAXNOW COVID-19 AG CARD HOME TEST
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough,
ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough,
MDR Report Key15283713
Report Number1221359-2022-04298
Device Sequence Number11388890
Product Code QKP
UDI-Device Identifier00811877011330
UDI-Public01008118770113301722122110178674
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA203107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/21/2022
Device Catalogue Number195-100
Device Lot Number178674
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient EthnicityNon Hispanic